What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 5, 5:52 PM EST, 34 minutes earlier.
Area forecast discussion, Sep 5, 5:52 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
652 PM EDT Wed Sep 5 2018
.SYNOPSIS...
Hot and humid conditions will continue today, with high pressure
centered to the east of the Ohio Valley. Chances for showers and
storms will continue over the next few days, as a cold front
moves south into the region. As moisture associated with
Tropical Depression Gordon eventually makes its way into the
Ohio Valley this weekend, chances for rain will continue, with
the potential for some heavy rain occurring.
&&
.NEAR TERM /THROUGH TONIGHT/...
Patchy cirrus has given way to convective development this
afternoon, with the center of the ILN CWA serving as the focus
for storm growth so far in the Ohio Valley. A surface high and
a mid-level ridge remain centered east of the region, with some
weak convergence in place over the area, with winds turning
from south to southwest with northward extent. Precipitable
water values were measured at about an inch and a half on the
12Z KILN sounding, but models suggest these values have
increased to around 1.7 - 1.8 inches. Though storm cells were
expected to be isolated, and the individual stronger updrafts
still appear that way, it does look like overall coverage will
be greater than previously expected. In an uncapped
environment, the atmosphere should be able to continue to
convect freely, especially as old outflows help to kick off
additional development. PoPs have been raised through the
afternoon hours. The severe threat still looks minimal -- a few
isolated wind gusts in downbursts, and perhaps some heavy rain
as the storms move only slowly. Nonetheless, with two warnings
already issued (and one verifying with trees downed) there is
still the potential for a little more of this over the next few
hours.
Storms should diminish during the evening, leading to a dry
period overnight. Some light visibility restrictions are also
possible, especially where rain occurs, but it did not look
like enough to include any fog in the grids. Min temps near 70
degrees.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
Between two areas of surface high pressure -- one moving off the
mid-Atlantic coast and one moving into the upper midwest --
there will be a slowly moving cold front entering the southern
Great Lakes on Thursday morning. This front will be pivoting
from SW-to-NE into more of a WSW-to-ENE orientation, and flow
ahead of the front near the surface will be fairly weak.
However, there will be a considerable amount of moisture
advection through the rest of the boundary layer, thanks both to
the high moving off the coast and the southerly flow on the
east side of Tropical Depression Gordon. The ILN CWA looks like
it will be in a busy region over the next several days as this
setup takes place, with Thursday just as the start -- in fact,
the Gordon influence may not really have a significant effect on
things until the weekend. What this does mean for Thursday is
that precipitation chances will be higher than even today, and
PoPs will be put in the likely category for the entire forecast
area. Hazardous weather threats look similar -- just an off
chance of some heavy rain or downburst winds, but nothing
organized is expected to occur.
Temperatures will have more of a gradient on Thursday, thanks to
the front moving through the area. Max temps should be in the
upper 80s in the SE CWA, but were lowered a couple degrees from
the previous forecast in the NW CWA, down to the upper 70s. This
is because the far northern and northwestern sections of the CWA
should be solidly in the northerly flow well before peak
heating. Though moisture will still be around, min temps should
drop a few degrees from Thursday morning to Friday morning as
well, with middle to upper 60s expected.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
The extended period begins with a cold front stretched out across
the region. A few isolated showers could be ongoing. Convective
coverage will increase by Friday afternoon as the atmosphere becomes
unstable. Highs on Friday will range from the mid 70s in West
Central Ohio to the lower 80s around the Ohio River.
The remnants of Tropical Storm Gordon will push east into the region
on Saturday. Went with the highest PoPs west of the I-75 corridor.
The heaviest rains are expected Saturday night into Sunday as the
core of highest precip waters and QPF works across the fa. Models are
suggesting the possibility of 2-4 inches of rain from Gordon. Added
heavy rain to the grids and will continue with the mention in the
HWO. Temperatures will be held down in the 70s over the weekend
due to the pcpn.
The center of Gordon, finally lifts north of the region by Monday
morning, but heavy rain could linger in the east for the first part
of the day.
High pressure finally starts to build on Monday night, but models
are in disagreement over pcpn chances around the Ohio River Tuesday
and Wednesday. Kept 20-30 PoPs across the south to cover this. Highs
will be in the upper 70s on Tuesday and the lower 80s.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Prevailing VFR conditions are expected this afternoon and
evening, but with some showers and thunderstorms also expected
to continue to develop. Will continue the VCTS in the TAFs, with
an eye toward amendments for any MVFR/IFR conditions that may
develop as a result of precipitation. Some brief gusty winds
could also be possible under the heavier storms.
Prevailing VFR conditions should continue into the overnight
hours, but some fog will likely develop, with MVFR conditions
expected at times for most of the TAF sites (and LIFR at KLUK).
Winds will shift to the north on Thursday, likely remaining at
or below 10 knots. Chances for showers and storms will increase
on Thursday morning and into the afternoon, and VCSH/VCTS will
be used to indicate this. It should be noted that precipitation
chances will end up being quite a bit higher on Thursday than
they were on Wednesday, so some prevailing SHRA/TSRA will likely
eventually be needed for this period of the TAFs.
OUTLOOK...Thunderstorms will remain possible at times from
Thursday evening through Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hatzos
NEAR TERM...Hatzos
SHORT TERM...Hatzos
LONG TERM...Sites
AVIATION...Hatzos
Hazardous weather outlook, Sep 5, 3:39 AM EST, 14 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
439 AM EDT Wed Sep 5 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-060845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
439 AM EDT Wed Sep 5 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Hot weather conditions will continue with heat indices topping out
in the mid to upper 90s this afternoon. Scattered storms will
develop this afternoon. A few of the stronger storms may contain
strong to damaging wind gusts and heavy rain.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
As remnants of tropical storm Gordon move into the Ohio Valley, the
potential for heavy rain will exist this weekend. At this time the
best threat for heavy rain looks to be Saturday night and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 5, 4:47 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
547 PM EDT WED SEP 5 2018
KYZ092-093-OHZ077-052215-
Kenton KY-Campbell KY-Hamilton OH-
547 PM EDT WED SEP 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KENTON...NORTHERN
CAMPBELL AND CENTRAL HAMILTON COUNTIES UNTIL 615 PM EDT...
At 547 PM EDT, radar indicated a strong thunderstorm over
Cincinnati, moving north at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Norwood, Newport, Reading, North College Hill,
Wyoming, Fort Mitchell, Villa Hills, Taylor Mill, Bellevue, Fort
Wright, Dayton, Ludlow, Southgate, Crescent Springs, Park Hills,
Finneytown, Wilder and University of Cincinnati.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 7.
I-74 in Ohio near mile marker 19.
I-75 in Kentucky between mile markers 188 and 191.
I-75 in Ohio between mile markers 0 and 12.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3903 8450 3907 8458 3923 8453 3922 8441
TIME...MOT...LOC 2147Z 191DEG 11KT 3912 8450
Hickman
Special weather statement, Sep 5, 5:06 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
606 PM EDT WED SEP 5 2018
INZ066-074-OHZ070-077-052230-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
606 PM EDT WED SEP 5 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 630 PM EDT...
At 606 PM EDT, radar indicated a strong thunderstorm over Harrison,
moving northeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Harrison, Bright, Blue Jay, Logan, New Haven, West Harrison, Okeana,
Alert, Interstate 74 at US Route 52 and Rockdale.
This includes the following Interstates...
I-74 in Indiana between mile markers 167 and 171.
I-74 in Ohio between mile markers 0 and 4.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3922 8477 3925 8491 3937 8486 3935 8469
TIME...MOT...LOC 2206Z 203DEG 11KT 3928 8482
Hickman
Special weather statement, Sep 5, 5:19 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
619 PM EDT WED SEP 5 2018
KYZ092-093-OHZ077-052245-
Kenton KY-Campbell KY-Hamilton OH-
619 PM EDT WED SEP 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...NORTHERN
CAMPBELL AND CENTRAL HAMILTON COUNTIES UNTIL 645 PM EDT...
At 618 PM EDT, radar indicated a strong thunderstorm over Ludlow,
moving north at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Norwood, Fort Thomas, Newport, Cheviot, Villa
Hills, Bellevue, Fort Wright, Dayton, Ludlow, Southgate, Crescent
Springs, Park Hills, Wilder, Delshire, University of Cincinnati,
Delhi Hills, Monfort Heights and St. Bernard.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 6.
I-74 in Ohio between mile markers 16 and 19.
I-75 in Kentucky between mile markers 190 and 191.
I-75 in Ohio between mile markers 0 and 7.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3907 8444 3907 8462 3918 8461 3917 8445
TIME...MOT...LOC 2218Z 177DEG 6KT 3912 8454
Hickman
Special weather statement, Sep 5, 5:34 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
634 PM EDT WED SEP 5 2018
OHZ077-052300-
Hamilton OH-
634 PM EDT WED SEP 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON COUNTY
UNTIL 700 PM EDT...
At 633 PM EDT, radar indicated a strong thunderstorm over Bridgetown,
moving north at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, North College Hill, Cheviot, Cleves, Taylor Creek,
Bridgetown, Delhi Township, Miami Heights, Dry Ridge, Skyline Acres,
Monfort Heights, Colerain Township, Mack, Delhi Hills, Blue Jay,
Dunlap, Grandview, Addyston, North Bend and Northbrook.
This includes I-74 in Ohio between mile markers 7 and 18.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8457 3911 8455 3909 8462 3913 8472
3914 8473 3927 8474
TIME...MOT...LOC 2233Z 171DEG 14KT 3913 8463
HickmanSpecial weather statement, Sep 5, 5:38 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
638 PM EDT WED SEP 5 2018
INZ066-074-OHZ070-077-052300-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
638 PM EDT WED SEP 5 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 700 PM EDT...
At 637 PM EDT, radar indicated a strong thunderstorm near Harrison,
moving north at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Harrison, Bright, New Haven, West Harrison, Sharptown, New Trenton,
Okeana, Alert, Interstate 74 at US Route 52 and Rockdale.
This includes the following Interstates...
I-74 in Indiana between mile markers 167 and 171.
I-74 in Ohio between mile markers 0 and 2.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3925 8473 3925 8490 3938 8493 3939 8473
TIME...MOT...LOC 2237Z 173DEG 15KT 3929 8483
Hickman
Special weather statement, Sep 5, 6:22 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
722 PM EDT WED SEP 5 2018
INZ074-075-052345-
Ohio IN-Dearborn IN-
722 PM EDT WED SEP 5 2018
...A STRONG THUNDERSTORM WILL AFFECT OHIO AND CENTRAL DEARBORN
COUNTIES UNTIL 745 PM EDT...
At 721 PM EDT, radar indicated a strong thunderstorm near Dillsboro,
moving north at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Lawrenceburg, Aurora, Dillsboro, Moores Hill, Guilford, Wilmington,
Manchester, Hartford, Mount Sinai, Cold Springs and Weisburg.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3923 8508 3916 8488 3897 8491 3899 8512
TIME...MOT...LOC 2321Z 194DEG 11KT 3904 8501
Hickman